We take medication every day, and as time goes by
usually the amount of medication becomes more, and more. Sometimes you can take a medication for years, and all of a
sudden become allergic to it. When taking new meds. I like to take them during the day, and while my husband is in the
house, or around Humboldt. That way if something happens you always have help. Remember that with all the medication
you are taking it is some times impossible to tell if you are going to have a cross reaction, and when. Learn to be
aware of what is happening to your body. If something different is happening: Dizzy, itching, breathing difficulty,
etc..... them make sure you let someone know so that they can help you if you need it.
I have been taking Maxalt for my migranes for at least two years. Of course I've
only taken one a day for a migrane, and then gone to bed. My headaches usually last three days, but on this day it happened
to be the 5th day with this particular migrane. I had been told by the doctor that I could take another in three to
four hours, and I checked the PDR to make sure. I went ahead and took the Maxalt, and walked into the kitchen to get
something to drink. I remember getting dizzy, so I put my head between my legs. I then turned to go into the den,
and I can't remember anything after that. My blood pressure had bottomed out. It was 60 over something.
I remember coming to for a second in the ambulance ( because it hurt my back where the catheter goes from my internal infusion
pain pump to my spinal column), and then nothing. They ran a saline IV at the Emergancy Room to make my blood pressure
go back up, and kept me for observation for a while. Once I came to I knew what had gone wrong, of course while I was
in and out there is no telling what I told them. When they saw that I had a internal morphine pump......and of course
we brought all my medication, and in the bag was all my oral pain medication that I take if I have breakthrough pain.
You can imagine what they thought. Luckly one of the emergancy doctors is a personal friend and he new what I had to
take, and I was not a drug addict.
Two weeks later I had another seizure, and this time it was the real thing.
When I went into the seizure I hit the table, chair, and then the floor. Before the seizure hit I felt like someone
that has been cold turkeyed off a medication....and the everthing went black. I had enough time to call my husband,
and it took him 10 mins. to drive from town to the house. When he got here I was still unconious. When I
tried to get up it felt like someone had pulled all my muscles and then let them go. I was black and blue down my back,
and somehow I even bite my tongue. My husband called my doctor, and we threw things together to take to the
hosipital. I really do not remember what happened the rest of the day, everything seems like it was in
In the hosipital they ran every test that they could think of. Thankfully
I do not have Epilepsy. The only thing that Dr. Brookoff could find was that the drug Flagyl that I was on for a colon
infection can cause seizures. Funny you can take a drug for years and all of a sudden you can develope a problem with
it. Never say, Never! You do not know what will happen down the road. Now I can't drive for six months in
the state of TN. It could be worse in some states it is a year! They have me on Depakote, twice a day for seizures.
It is also good for migranes..........I haven't had one in two weeks. If nothing else I've found something to help control
When taking a new medication always read the insert that you get from the
Drug Store, and if they do not give you one, then call them. We take drugs every day until we get to the point that
we loss the fear of something happening, we must respect the fact that anything can happen when certain drugs are put together. When
taking oral pain medications it is hard to remember things, and sometimes you can't remember when you have already taken a
dose. This could really be a horrible mistake! Try any type of system that works for you to keep up with what
you take, because most of us do not have someone standing beside us all day long holding our hand. I thank God again
for having my husband. It was only by Gods grace, that Talton was there the first time doing book work. I
never know when I'm about to learn something new, and mine are usually very unexpected!